Alert archive / Ohio / Flash Flood Watches in 2019
Flash Flood Watch 3, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Jun 18, 2019, 3:19 AM EDT for 14 counties in Ohio. It took effect at Jun 18, 2019, 4:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2019, 3:19 AM EDT (07:19 UTC)
- In effect from
- Jun 18, 2019, 4:00 AM EDT
- Expired
- Jun 18, 2019, 9:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Crawford County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
232 WGUS61 KCLE 180719 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 319 AM EDT Tue Jun 18 2019 ...Additional Heavy Rainfall Possible Through Early Morning... .The risk for flash flooding will remain elevated across the watch area through early this morning with additional rainfall possible. With the excessive rainfall across the area over the past 48 hours, and additional rainfall will likely result in rapid runoff and increase the threat for flash flooding. OHZ020>023-028>033-036>038-047-181400- /O.CAN.KCLE.FF.A.0002.000000T0000Z-190618T0800Z/ /O.NEW.KCLE.FF.A.0003.190618T0800Z-190618T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 319 AM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING... The National Weather Service in Cleveland has issued a * Flash Flood Watch for portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Knox, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Mahoning, Medina, Portage, Stark, Summit, Trumbull, and Wayne. * Until 10 AM EDT this morning * Additional rainfall is expected through early this morning. Any heavier amounts will quickly run off, which may lead to additional or worsening flooding. * The risk for flash flooding will remain elevated through early this morning, particularly in poor drainage areas near creeks, streams and ditches and in urban areas. Street flooding is also possible. Additional rainfall amounts between 0.5" and 1.5" are possible near and south of a line from Marion to Ashland to Akron/Canton to Warren. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is issued when there is a potential for flash flooding. Flash flooding is a very dangerous situation. Monitor the forecast and be prepared to take action should Flash Flood Warnings be issued or if flooding develops. && $$ OHZ017-027-180830- /O.CAN.KCLE.FF.A.0002.000000T0000Z-190618T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hancock-Wyandot- Including the cities of Findlay and Upper Sandusky 319 AM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of northwest Ohio has been cancelled. $$
3 follow-up statements
954 WGUS61 KCLE 181325 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 925 AM EDT Tue Jun 18 2019 ...Additional Rainfall Possible Through This Afternoon... .The risk for flash flooding will remain elevated across the watch area through early this afternoon with additional rainfall possible. With the excessive rainfall across the area over the past 48 hours, and additional rainfall will likely result in rapid runoff and increase the threat for flash flooding. OHZ020>023-028>033-036>038-047-182100- /O.EXT.KCLE.FF.A.0003.000000T0000Z-190618T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 925 AM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The Flash Flood Watch is now in effect for * Portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Knox, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Mahoning, Medina, Portage, Stark, Summit, Trumbull, and Wayne. * Until 5 PM EDT this afternoon * Additional rainfall is expected through this afternoon. Any rainfall will quickly run off, which may lead to additional or worsening flooding. * The risk for flash flooding will remain elevated through this afternoon, particularly in poor drainage areas near creeks, streams and ditches and in urban areas. Street flooding is also possible. Additional rainfall amounts of up to 0.25 inch is possible near and south of a line from Marion to Ashland to Akron/Canton to Warren. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is issued when there is a potential for flash flooding. Flash flooding is a very dangerous situation. Monitor the forecast and be prepared to take action should Flash Flood Warnings be issued or if flooding develops. && $$ Lombardy
294 WGUS61 KCLE 181956 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 356 PM EDT Tue Jun 18 2019 ...Additional Rainfall Possible Through This Evening... .The risk for flash flooding will remain elevated across the watch area through this evening with additional rainfall possible. With the excessive rainfall across the area over the past few days, and additional rainfall will likely result in rapid runoff and increase the threat for flash flooding. OHZ020>023-028>031-182100- /O.CAN.KCLE.FF.A.0003.000000T0000Z-190618T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne- Including the cities of Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, and Wooster 356 PM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north central Ohio and northeast Ohio has been cancelled. The rain threat at this time has moved south of the area and therefore no additional appreciable rainfall is expected this evening. $$ OHZ032-033-036>038-047-190100- /O.EXT.KCLE.FF.A.0003.000000T0000Z-190619T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 356 PM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... The Flash Flood Watch is now in effect for * Portions of north central Ohio and northeast Ohio, including the following areas, in north central Ohio, Knox, Marion, and Morrow. In northeast Ohio, Holmes, Mahoning, and Stark. * Until 9 PM EDT this evening * Additional rainfall is expected through this evening. Any rainfall will quickly run off, which may lead to additional or worsening flooding. * The risk for flash flooding will remain elevated through this evening, particularly in poor drainage areas near creeks, streams and ditches and in urban areas. Street flooding is also possible. Additional rainfall amounts of up to 0.25 inch is possible near and south of a line from Marion to Wooster to Warren. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is issued when there is a potential for flash flooding. Flash flooding is a very dangerous situation. Monitor the forecast and be prepared to take action should Flash Flood Warnings be issued or if flooding develops. && $$
895 WGUS61 KCLE 190104 FFACLE Flood Watch National Weather Service Cleveland OH 904 PM EDT Tue Jun 18 2019 OHZ032-033-036>038-047-190215- /O.EXP.KCLE.FF.A.0003.000000T0000Z-190619T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 904 PM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of north central Ohio and northeast Ohio has expired. Rain showers will continue across Knox and Holmes counties for another hour or two, however the threat for additional flash flooding has diminished and will remain low for the rest of the night. $$ Greenawalt
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 18, 2:52 AM EDT, 27 minutes earlier.
Area forecast discussion, Jun 18, 2:52 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
252 AM EDT Tue Jun 18 2019
.SYNOPSIS...
A weak stationary front over the area will be nudge southward
as an area of low pressure moves along it this morning. The low
will move east later this morning and force the front south as a
cold front. Another low pressure system will move northeast
along the front Wednesday. A strong low pressure system will
move east across the area Thursday. High pressure builds in
briefly late on Friday. Another area of low pressure may impact
the region over the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
The low level jet has increased again near 850 mb and
interacting with a stalled out frontal boundary that is near
Morrow County east-northward to Stark County. A broken line of
convection has redeveloped this morning over north central Ohio
just along and north of that boundary over the same areas that
have been hit hard with heavy rainfall over the past few days.
The current Flash Flood Watch goes until 4 am but we might have
to extend the time a little longer by a few hours for a few
counties across east central Ohio. We will make that decision
before 4 am. The main concern now through early this morning
will be the moderate to heavy showers impacting areas that are
completely saturated and can't take anymore rainfall. Additional
flooding is possible through the morning commute. Guidance
finally shows this rain to move mostly out of our area by mid to
late morning. As this weak disturbance moves east later this
morning, it should give the stalled front a nudge southward
today. Most of the area should see a brief break in the rain by
this afternoon and tonight.
A stronger mid level wave will be moving through the 500 mb flow
from the Central U.S. into the Ohio River Valley region late
tonight into Wednesday. The stalled frontal boundary will begin
to slowly lift northward again late tonight into Wednesday as a
warm front. The first part of the day Wednesday looks relatively
rain free but showers and thunderstorms will increase late in the
day especially along and south of the warm front. We could even
see some stronger convection develop in the warm sector and will
be something to monitor. With high PW values between 1.5 and 2.0
inches, heavy rainfall and additional flooding will be a
concern. Additional Flash Flood Watches may be needed for this
next system.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Models show low pressure moving out of MO into IL 00Z Thursday along
a stationary front that extends east into central OH. The low will
move east to northern IN by 12Z Thursday lifting the front north
across the area as a warm front. Expect rain to spread into the
region through the overnight period ahead of the low. Will have
categorical pops west dropping to chance in nwrn PA. Thursday the
low moves east across northern Ohio. Guidance pops are quite high
and while its hard to fight the trend, am concerned that if the area
actually is in the warm sector precip will be more showery and
convective across the area while the more widespread rain in north
of the region. For now will keep pops categorical but watch model
trends. Will also taper pops from the northwest mid/late afternoon
as drier air tries to move in behind the low as it exits the region.
Thursday night precip should end quickly as the low moves east and
drier air continues to wrap in. Friday looks like a decent day with
high pressure in place across the area. Friday into Friday night
there will also be an upper ridge across the area however Friday
night, the GFS shows an active warm front approaching from the
southwest raising some concern about the possibility of overnight
convection encroaching into the western counties. Will go along for
now and have chance pops across the west half of the area. Highs
Thursday and Friday in the 70s.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Saturday and Sunday the models continue with an upper ridge across
the region which breaks down somewhat Sunday evening. Will have
chance pops in place for Saturday as models show ample low level RH
for at least daytime convection. Sunday looks better for convection
as the upper ridge axis shifts east during the afternoon/evening.
For now will continue with chance pops. Monday the ridge is gone and
models show an upper short wave trough advancing toward the area.
Will keep chance pops in place as this moves through. Drier air
moves in for Tuesday however li's on the GFS drop to -9C during the
afternoon so will keep a low chance pop for afternoon convection
possibilities. Highs Saturday from the upper 70s to near 80. Around
80 Sunday and Monday, dropping back just a couple degrees
Tuesday.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
A stalled frontal boundary remains from west to east over
northern and central Ohio. Winds over the next 12 to 24 hours
will remain on the light and variable side near the boundary.
North of the boundary, the winds will be light from the
northeast this morning. By the end of the TAF period, the winds
will gradually become southerly about 5 knots as the boundary
slowly lifts northward. Patchy fog and mist may impact TAF
locations through early this morning with MVFR to pockets of IFR
conditions possible. Scattered showers, some briefly moderate to
heavy at times, may also impact locations through early this
morning as well. These impacts will be mainly for central Ohio
into east central Ohio this morning. Ceilings will also lower
through early morning with most locations seeing MVFR to IFR
ceilings by sunrise. Ceilings will slowly improve during day
except for areas near the frontal boundary where MVFR ceilings
will linger through the afternoon and evening.
OUTLOOK...Non-VFR possible through Friday.
&&
.MARINE...
Models continue to show an extended period of rather light winds on
Lake Erie. The only exception will be Thursday night into early
Friday when winds turn out of the north behind low pressure moving
east of the area. Winds will likely increase to the 10 to 20 knot
range and while waves may not reach small craft criteria, boaters
will be bounced around on the south half of the lake for the 18 hour
period. Winds drop back to under 10 knots again by late Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 4 AM EDT early this morning for OHZ017-
020>023-027>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...TK
LONG TERM...TK
AVIATION...Griffin
MARINE...TKHazardous weather outlook, Jun 17, 5:30 AM EDT, 21 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 530 AM EDT Mon Jun 17 2019 OHZ003-006>014-018-019-089-PAZ001>003-180930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 530 AM EDT Mon Jun 17 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms will be possible Thursday afternoon and evening as a strong storm system moves into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-020>023-027>033-036>038-047-180930- Hancock-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 530 AM EDT Mon Jun 17 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms will be possible Thursday afternoon and evening as a strong storm system moves into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-180930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 530 AM EDT Mon Jun 17 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 3:00 AM EDT, 19 minutes before
Special Weather Statement National Weather Service Cleveland OH 300 AM EDT Tue Jun 18 2019 OHZ010>014-019>023-028>031-089-181200- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit- Portage-Trumbull-Crawford-Richland-Ashland-Wayne- Ashtabula Lakeshore- Including the cities of Lorain, Cleveland, Mentor, Chardon, Jefferson, Norwalk, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, and Ashtabula 300 AM EDT Tue Jun 18 2019 ...PATCHY DENSE FOG ACROSS THE AREA.... Patchy dense fog is located across north central and northeast Ohio. Visibilites will drop to a quarter of a mile or less at times. Motorists are urged to slow down and be prepared for rapid changes in visibility. Griffin
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:43 PM EDT | Areal Flood Advisory | CLE | Ashland | 12 hr |
| Jun 17, 8:55 PM EDT | Areal Flood Advisory | CLE | Medina, Summit, Wayne | 12 hr |
| Jun 18, 3:04 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Marion, Morrow, Portage, Richland and 4 more | 6 hr |
| Jun 18, 8:34 AM EDT | Areal Flood Advisory | CLE | Ashland | 21 hr |
| Jun 18, 8:48 AM EDT | Areal Flood Advisory | CLE | Wayne | 9 hr |
| Jun 18, 9:08 AM EDT | River Flood Warning | CLE | Stark | 45 hr |
| Jun 18, 10:26 AM EDT | River Flood Warning | CLE | Stark | 7 hr |
| Jun 18, 2:00 PM EDT | Areal Flood Warning | CLE | Medina, Stark, Summit, Wayne | 48 hr |
| Jun 18, 7:52 PM EDT | Areal Flood Advisory | CLE | Knox | 3 hr |
Nearby
Flash Flood Watches in Ohio, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.